Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Please take some time to click through these links to find out more about our community.

    What is a Trigger and When to Trigger a Post
    How and Why to Report a Post
    Visit our Crisis Assistance Link for resources. For immediate help, call 911 or get to the ER.


    Confusion becomes intense, physical symptoms?
    avatar
    grunesgryphon posted:
    I wasn't sure what board to put this in, but I have some other symptoms of depression (in thoughts, at least, certainly) so unless someone moves it, I'll stick this here.
    Basically, I'm 16 and haven't had a ~real~ school experience until last year and this year. Math, science and language are not my forte but when ANYTHING becomes very technical, I get confused. REALLY confused.
    Now, there's "what?" which is how most people think of confused, but I mean to the point where I feel disoriented -- some odd disconnect in my sense of space and my senses of my body? -- a bit dizzy, my head hurts, my stomach feels halfway up my chest, I start uncontrollably wanting to scream and cry, and I stop being able to process plain English, whether or not it relates to whatever I was trying to be taught. I'm getting awful grades at my dream school because even the thought of being that profoundly confused again makes me super upset and feeling physically tight/wound-up for at least a couple of days (therefore, I can't ask for help.)
    I don't even want to know what to do. I just want to know what it is, because no one I've spoken to has had any idea what I'm talking about. All I know is that confusion spirals into profound confusion which spirals into physical distress which spirals into an even deeper level of self loathing. If I could control this, I would.
    (Maybe this belongs better in the Anxiety forum? I just don't know.)
    Any hint or sign would be highly appreciated.
    Reply
     
    avatar
    itmatsb responded:
    I think that you should see a doctor or better yet a psychiatrist to get help with diagnosing and treating you with your problems. You can get much better, but you need to seek help. Or you could even start with a school counselor, but it sounds to me like you need medical help.
     
    avatar
    roxie8 responded:
    When you say you haven't had any real school experience until last year, do you mean you were home schooled? I'm wondering if you are experiencing some kind of fear response...from too little previous social interaction, or you fear you are behind the other students. When I read your post, it sounded like you are becoming intensely afraid, which would certainly give you a physical reaction. Perhaps you get so much adrenaline in your system that it overpowers your ability to think.
    Go to a doctor. Tell the doctor what you are experiencing and get a good physical workup to see if something medically is causing it. The doctor can then refer you to a psychiatrist if necessary


    Helpful Tips

    iPhone app that helps me stay active
    I've been using the "Feel Good Tracker" iPhone app to track my activities and to rate how good the activity made me fell. I find that doing ... More
    Was this Helpful?
    4 of 10 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.